MAUDE Adverse Event Report: STRYKER GMBH HOOK PLATE VARIAX CLAVICLE 7 HOLE / 12MM / LEFT; PLATE, FIXATION, BONE

STRYKER GMBH HOOK PLATE VARIAX CLAVICLE 7 HOLE / 12MM / LEFT; PLATE, FIXATION, BONE
Catalog Number 628507S
Medical Device Problem Codes Off-Label Use (1494); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 10/16/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the available information the device will not be returned therefore an evaluation of the device cannot be performed.Should additional information become available, it will be provided in a supplemental report.
 
Event or Problem Description
It was reported that an expired implant was implanted in the patient.Update nov 14/11 - patient was revised.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Please note corrections to h6 device code.The reported event could be confirmed based on the information provided and based on the inspection performed on the documentation of the lot number communicated.The inspection of manufacturing documents confirmed that the sterility of the device had already expired when the implantation was performed.Based on investigation, the root cause was attributed to a user related issue.Hcp failed to properly inspect the device's sterility expiry date prior to the implantation.As a reminder, the instructions for use clearly state: the packaging of all sterile products should be inspected before opening.In the presence of flaws, if the packaging was unintentionally opened before use or expiration of shelf life, the product must be assumed non-sterile.In the event of contamination, or expiration of shelf life or in the case of products supplied non-sterile, the product must be subjected to an appropriate cleaning process and sterilized by means of a validated sterilization procedure before use, unless specified otherwise in the product labeling or respective product technical guides.As stated by medical experts: in case of the expiration of shelf-life stryker cannot guarantee the performance and safety for use.Re-sterilization is only possible for those devices where stryker explicitly describes a re-sterilization process it in the ifu.The risk of infection will increase with the time passed after the expiry date which is printed on the packaging.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If the device is returned or if any additional information is provided, the investigation will be reassessed.

Brand Name
HOOK PLATE VARIAX CLAVICLE 7 HOLE / 12MM / LEFT
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ   2545
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key20898345
Report Number0008031020-2024-00642
Device Sequence Number14715508
Product Code HRS
UDI-Device Identifier07613327085624
UDI-Public(01)07613327085624(17)240731(10)D34683
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K140259
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Expiration Date07/31/2024
Device Catalogue Number628507S
Device Lot NumberD34683
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/13/2024
Supplement Date Received by Manufacturer02/24/2025
Initial Report FDA Received Date12/10/2024
Supplement Report FDA Received Date03/24/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/16/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown